Arizona, 2021Damaging Wind in Arizona, June 14, 2021
June 14, 2021 · NWS TWC · 1 event in 1 county or zone
Isolated high based thunderstorms moved west across Graham and Cochise counties. Outflow winds downed several power poles in Graham County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated high based thunderstorms moved west across Graham and Cochise counties. Outflow winds downed several power poles in Graham County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jun 14, 4:13 PM MST, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 14, 4:13 PM MST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
413 PM MST Mon Jun 14 2021
.UPDATE...
&&
.SYNOPSIS...A strong ridge of high pressure will result in
excessive heat through much of the week. This high pressure
will become centered over the four corners region by the middle of
the week, allowing mid-level moisture to increase across the area
with the prospects of isolated mainly dry thunderstorms.
&&
.DISCUSSION...The main story of this week is the excessive
and dangerous heat across the region. See climate section below for
more information. Current IR/WV satellite imagery shows a broad
(very strong) mid/upper level high centered near the AZ/NM border.
As the high continues to shift northward, the flow aloft is becoming
easterly. Moisture levels are still fairly low with PWAT values of
0.50" to 0.75", though it ramps up quite quickly south across Sonora
to the 1" to 1.25" range. A few build-ups are being observed to the
south and east of Tucson, however given the lack of moisture today
there won't be more than a few mainly dry thunderstorms with gusty
and erratic outflow winds. The best chance of this activity will be
in Cochise and Santa Cruz Counties. Any convection should diminish
after sunset.
The flow pattern will remain favorable on Tuesday with easterly mid
level flow. Moisture will increase especially from Tucson westward
with PWAT values increasing to around 0.75" to 1.00". Meanwhile,
some drier air will advect into the far southeast portions of the
state. CAMs are in fairly good agreement with this setup as the best
chance for convection will be from western Cochise County and points
westward along with the higher terrain of northern Graham and
Greenlee Counties. Once again there will not be a lot of rainfall
from these thunderstorms with gusty winds and blowing dust a
possible threat as well.
During the second half of the week, a fairly similar flow will
persist with just enough moisture for some isolated (mainly dry)
thunderstorms with the best chances across the higher terrain in the
White Mountains. The high will likely shift a bit southward this
weekend and weaken slightly allowing a reduction of thunderstorm
chances along with slightly cooler temperatures by Sunday and
Monday.
&&
.AVIATION...Valid through 16/00Z.
SKC-FEW clouds above 18k ft MSL. Locally BKN clouds 15-18k ft MSL
east to south of KTUS with ISOLD TS/-SHRA. After 15/03z debris
clouds around 14-18k ft MSL. West to northwest winds 10-15 kts
gusting to 25 kts will diminish south below 10 kts after 15/05z.
Outflow gusts up to 35 kts possible near any TS than develop SE of
KTUS. Minor reduction in visibility due to wildfire smoke. Aviation
discussion not updated for TAF amendments.
&&
.FIRE WEATHER...Near record heat will continue each day for this
week. Humidities will increase slightly throughout the week due to a
shift in the weather pattern that attempts to usher in some early
monsoon moisture. A slight chance for thunderstorms today will
persist each afternoon/evening through the remainder of the
forecast. Rainfall amounts should be on the lighter side due to the
overall dryness of the atmosphere, increasing the chances for dry
thunderstorms and gusty outflows. Winds will otherwise follow
typical diurnal trends, with afternoon gustiness due to heating.
&&
.CLIMATE...Near record or record high temperatures through much of
the week.
List of record or near record high temperatures for the next few
days.
DATE Today Jun 15 Jun 16
FCST RCD/YR FCST RCD/YR FCST RCD/YR
TUCSON INTL AIRPORT 112 111/1993 113 110/1896 113 109/1988
AJO 112 112/1940 112 112/2007 113 112/1916
KITT PEAK 96 90/2006 95 90/2002 96 94/1974
ORGAN PIPE CACTUS 110 111/1987 111 113/1993 111 110/1993
PICACHO PEAK 114 111/2000 115 110/2000 115 111/2000
SAFFORD AG STATION 115 106/2006 111 108/2002 111 105/2002
SIERRA VISTA FD 106 101/1974 103 100/2017 103 103/2017
TOMBSTONE 107 106/1993 105 105/1916 104 105/1985
WILLCOX 107 107/2018 104 105/1916 104 105/1948
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 9 PM MST Saturday for AZZ501>506-
509.
Excessive Heat Warning until 8 PM MST this evening for AZZ507-
508.
&&
Visit us on Facebook...Twitter...YouTube...and at weather.gov/TucsonIn the hours before
Special weather statement, Jun 14, 5:34 PM MST, 26 minutes before
Special Weather Statement
National Weather Service Tucson AZ
534 PM MST Mon Jun 14 2021
AZZ508-509-512-150115-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Chiricahua Mountains including Chiricahua National
Monument-Eastern Cochise County Below 5000 Feet including
Douglas/Willcox-
534 PM MST Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM AND
NORTHEASTERN COCHISE COUNTIES UNTIL 615 PM MST...
At 534 PM MST, Doppler radar was tracking a strong thunderstorm over
Bowie, or 21 miles east of Willcox, moving southwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bowie.
LAT...LON 3244 10946 3234 10941 3218 10967 3235 10977
TIME...MOT...LOC 0034Z 063DEG 17KT 3235 10949
AH
Thunderstorm Wind, Graham
- When
- June 14, 6:00 PM MST to 6:10 PM MST
- Where
- Graham County, 1.54 mi SSW of Dublin to 2.26 mi NNW of Cactus Flat
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 32.900, -109.842
Thunderstorm outflow wind gusts of 50 to 60 mph blew across the Gila River Valley. Several power poles were downed in Pima and south of Safford. A wind gust to 54 mph was measured at the Safford Airport ASOS.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 14, 20211 death · 1 injured · 1 event
- Hail and Damaging Winds in Georgia, June 14 to 15, 2021$1.1 million · 1.75 in hail · 11 events
- Damaging Winds in Texas, June 14, 2021$318,000 · 61 kt wind · 11 events
- Flash Flooding and Flooding in West Virginia, June 14 to 15, 2021$110,000 · 1 in hail · 26 events
- Wildfire in Idaho, June 14 to 15, 2021$310,000 · 1 event
- Hail and Damaging Winds in Maryland, June 14, 2021$137,000 · 1.75 in hail · 16 events
- Wildfire in Montana, June 14 to 24, 20215 injured · 1 event
- Damaging Winds in Pennsylvania, June 14, 2021$38,000 · 52 kt wind · 10 events
- Hail and Damaging Winds in Pennsylvania, June 14, 20211 in hail · 36 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 14 to 15, 202152 kt wind · 26 events
- Damaging Wind in North Carolina, June 14, 2021$30,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in New Jersey, June 14, 202155 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 969974.